Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 23, 2001, 8:03 PM CDT for Glasscock County, Howard County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 23, 2001, 8:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Glasscock County, TX, Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 240104 SVRMAF TXC173-227-240145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 803 PM CDT SAT JUN 23 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GLASSCOCK COUNTY IN TEXAS SOUTHERN HOWARD COUNTY IN TEXAS * UNTIL 845 PM CDT * AT 800 PM CDT...A STORM SPOTTER REPORTED A SEVERE THUNDERSTORM 6 MILES SOUTH OF FORSAN...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORSAN AND TRAVELERS ON HIGHWAY 87. HAILSTONES AS LARGE AS GOLF BALLS HAVE BEEN REPORTED WITH THIS SEVERE THUNDERSTORM OVER NORTHERN GLASSCOCK COUNTY. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE IF TIME PERMITS. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING...SO BE PREPARED TO ACT QUICKLY IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE THUNDERSTORMS ARE OCCURRING OR IMMINENT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...HAILSTONES THE SIZE OF DIMES OR. LAT...LON 3196 10148 3197 1012?8 3218 10126 3217 10145 RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:11 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 23, 3:11 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 PM CDT SAT JUN 23 2001 PLENTY OF MILD CONVECTION FIRING IN NW CWA THIS AFTERNOON...MOST LIKELY ALONG SFC BOUNDARIES LEFT OVER FM LAST NIGHT/S MCS. FURTHER W...DIURNAL CONVECTION IS FIRING OVER THE HIGHER TERRAIN AS WELL. GOES SOUNDINGS SHOW NEGATIVE LI/S/GOOD CAPES AREAWIDE... WITH BEST INSTABILITIES IN THE NE ZONES. MESOETA 18Z RUN HAS A 45+KT H85 JET SETTING UP BY 09Z OVR KMAF...AND THIS SHOULD KEEP CONVECTION GOING FOR AWHILE. DIRECTIONAL SHEAR IS LOUSY AT WSMN5...AND NOT AS PRONOUNCED AT TCUN5...SO DO NOT EXPECT A REPEAT MCS AS LAST NIGHT/S. HOWEVER...CONSIDERING THE CURRENT SITUATION...WILL LEAVE 1ST PD POPS PRETTY MUCH AS THE ARE. THETA-E RIDGE TO REMAIN STRONG OVER WRN PART OF THE CWA SUN...AND CANNOT RULE OUT POPS THEN OMTNS AND ADJACENT PLAINS...CARRYING ON INTO THE EVENING. WILL CONTINUE THIS INTO MONDAY...ALTHOUGH THE RIDGE WEAKENS CONSIDERABLY BY THEN...AND ANYTHING THAT FIRES WILL BE DUE TO OROGRAPHICS/HEATING...AS UPPER LVL RIDGE ELONGATES NEWD AND SHUNTS SHORTWAVE ELSEWHERE. GUIDANCE TEMPS CONTINUE TO REMAIN TOO COOL...ESP ON OVERNIGHT LOWS. HIGHS ARE BETTER...BUT WILL REMAIN ON THE HIGH SIDE OF THEM AS WELL. WARMEST TEMPS SHOULD BE IN THE NW UNDER THE THETA-E RIDGE SUNDAY...AND COOL A LITTLE MONDAY AS RIDGE WEAKENS. EXTENDED LOOKS FINE...W/RIDGING TO PERSIST INTO NEXT WEEK...AND TEMPS TO REMAIN STAGNANT. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 71/94/69/95 3000 LSA 67/90/65/90 3000 6R6 71/95/68/92 3000 MRF 62/92/57/87 4121 CNM 70/99/67/96 3212 .MAF... TX...NONE. NM...NONE. 44
In the hours before
Special weather statement, Jun 23, 3:00 PM CDT, 5 hours 3 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-240300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT SAT JUN 23 2001 .SYNOPSIS... AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST U.S. WILL MAINTAIN NORTHWEST FLOW ALOFT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THIS REGIME WILL FAVOR SCATTERED THUNDERSTORMS ACROSS THE PERMIAN BASIN AND NEAR THE MOUNTAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING. .THREATS... THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PERMIAN BASIN AND NEAR THE MOUNTAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. WIND GUSTS TO NEAR 40 MPH AND DANGEROUS LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS. BRIEF HEAVY RAINS MAY PRODUCE PONDING OF WATER ON ROADWAYS. SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARN7INGS...ADVISORIES...AND STATEMENTS ISSUED BY THE MIDLAND NATIONAL WEATHER SERVICE OFFICE... CAN BE FOUND ON THE INTERNET AT HTTP://WWW.SRH.NOAA.GOV/MAF
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:37 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 38 min |
| Jun 23, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 31 min |
| Jun 23, 10:02 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.